Alert archive / Colorado / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 15, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 15, 2015, 12:49 PM MDT for Adams County, Arapahoe County, Douglas County, Colorado. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2015, 12:49 PM MDT (18:49 UTC)
- Expired
- May 15, 2015, 1:30 PM MDT
- In force
- 41 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adams County, CO, Arapahoe County, CO, Douglas County, CO
The radar
The Denver radar (KFTG), 25 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 12:52 PM MDT | HAIL 1.25 | 4 Wsw Arapahoe Park, CO | |
| May 15, 12:52 PM MDT | HAIL 1.25 | 5 Nne Parker, CO | |
| May 15, 1:00 PM MDT | HAIL 1 | 4 Wsw Arapahoe Park, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 6.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
810
WUUS55 KBOU 151849
SVRBOU
COC001-005-035-151930-
/O.NEW.KBOU.SV.W.0015.150515T1849Z-150515T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
1249 PM MDT FRI MAY 15 2015
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DOUGLAS COUNTY IN NORTHEASTERN COLORADO...
SOUTH CENTRAL ADAMS COUNTY IN NORTHEASTERN COLORADO...
WESTERN ARAPAHOE COUNTY IN NORTHEASTERN COLORADO...
* UNTIL 130 PM MDT
* AT 1248 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
SOUTHWESTERN AURORA...OR 15 MILES SOUTHEAST OF DENVER...MOVING
NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
AURORA...EASTERN CENTENNIAL...PARKER...ARAPAHOE PARK...MANILA
VILLAGE...WATKINS AND BUCKLEY AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3952 10487 3982 10471 3978 10448 3956 10464
3956 10466 3954 10466 3948 10470
TIME...MOT...LOC 1848Z 209DEG 21KT 3958 10475
HAIL...1.00IN
WIND...60MPH
$$
ENTREKIN3 follow-up statements
318
WWUS55 KBOU 151902
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
102 PM MDT FRI MAY 15 2015
COC035-151911-
/O.CAN.KBOU.SV.W.0015.000000T0000Z-150515T1930Z/
DOUGLAS CO-
102 PM MDT FRI MAY 15 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DOUGLAS COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.
LAT...LON 3957 10483 3982 10471 3978 10448 3957 10466
TIME...MOT...LOC 1901Z 208DEG 21KT 3967 10468
$$
COC001-005-151930-
/O.CON.KBOU.SV.W.0015.000000T0000Z-150515T1930Z/
ADAMS CO-ARAPAHOE CO-
102 PM MDT FRI MAY 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM MDT
FOR SOUTH CENTRAL ADAMS AND WESTERN ARAPAHOE COUNTIES...
AT 101 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHERN
AURORA...OR 15 MILES EAST OF DENVER...MOVING NORTHEAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. SPOTTERS HAVE REPORTED HAIL UP TO 1.25
INCHES IN DIAMETER WITH THIS STORM.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
AURORA...EASTERN CENTENNIAL...MANILA VILLAGE...WATKINS...ARAPAHOE
PARK AND BUCKLEY AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3957 10483 3982 10471 3978 10448 3957 10466
TIME...MOT...LOC 1901Z 208DEG 21KT 3967 10468
HAIL...1.50IN
WIND...60MPH
$$
ENTREKIN050
WWUS55 KBOU 151915
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
115 PM MDT FRI MAY 15 2015
COC001-005-151930-
/O.CON.KBOU.SV.W.0015.000000T0000Z-150515T1930Z/
ADAMS CO-ARAPAHOE CO-
115 PM MDT FRI MAY 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM MDT
FOR SOUTH CENTRAL ADAMS AND CENTRAL ARAPAHOE COUNTIES...
AT 114 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WATKINS...OR
19 MILES EAST OF DENVER...MOVING NORTHEAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. SPOTTERS HAVE REPORTED HAIL UP TO 1.25
INCHES IN DIAMETER WITH THIS STORM.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
AURORA...MANILA VILLAGE...WATKINS AND ARAPAHOE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3963 10475 3981 10466 3978 10448 3957 10466
TIME...MOT...LOC 1914Z 217DEG 22KT 3972 10459
HAIL...1.50IN
WIND...60MPH
$$
ENTREKIN542
WWUS55 KBOU 151929
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
129 PM MDT FRI MAY 15 2015
COC001-005-151937-
/O.EXP.KBOU.SV.W.0015.000000T0000Z-150515T1930Z/
ADAMS CO-ARAPAHOE CO-
129 PM MDT FRI MAY 15 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ADAMS AND
CENTRAL ARAPAHOE COUNTIES WILL EXPIRE AT 130 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3963 10475 3981 10466 3978 10448 3957 10466
TIME...MOT...LOC 1926Z 209DEG 21KT 3972 10459
$$
ENTREKINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 11:04 AM MDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 15, 11:04 AM MDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1104 AM MDT FRI MAY 15 2015 .UPDATE... ISSUED AT 1039 AM MDT FRI MAY 15 2015 CONVECTION HAS STARTED ALREADY OVER THE MOUNTAINS...FOOTHILLS AND PALMER RIDGE. THERE ARE A FEW BOUNDARIES FLOATING AROUND THE PLAINS RIGHT NOW. THE MAIN ONE IS ALONG THE SOUTHERN CWA BORDER THEN IT IS ORIENTED SOUTHWEST/NORTHEAST UP THROUGH ELBERT COUNTY INTO EAST ARAPAHOE AND ADAMS. THE SOUTH-SOUTHEASTERLIES WINDS SOUTH OF IT ARE COMING OFF THE HIGHER TERRAIN AND THE DOWNSLOPING HAS DRIED OUT DEW POINTS INTO THE 30S F. MOST OF THE PLAINS OF THE CWA HAVE DEW POINTS IN THE MID 40S TO LOWER 50S F RIGHT NOW. THAT BOUNDARY IS MOVING NORTHWARD SLOWLY BUT SHOULD PROVIDE THE IMPETUS FOR THUNDERSTORMS TO DEVELOP AT SOME POINT IN THE NEXT COUPLE OF HOURS. WILL MAKE SOME ADJUSTMENTS TO POPS AND CLOUD COVER...BUT NOTHING MAJOR. && .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 459 AM MDT FRI MAY 15 2015 COMPLEX SITUATION TODAY AS SOUTHERLY FLOW STRENGTHENS AHEAD OF THE UPPER LOW OVER SOUTHERN NEVADA. BIGGEST QUESTION IS THE POSITION OF LOW LEVEL FEATURES ON THE PLAINS THIS AFTERNOON AND THE AMOUNT OF HEAT AND MOISTURE AVAILABLE FOR CONVECTION. SEVERAL FACTORS ARE FAVORABLE FOR SEVERE WEATHER...MOST NOTABLY STRONG SHEAR AND A PLUME OF MOISTURE PUSHING WESTWARD ON THE NORTH SIDE OF A SURFACE LOW/TROUGH THAT WILL BE IN EASTERN COLORADO. IT IS ALSO LOOKING LIKE THERE WILL BE ENOUGH DRY MID LEVEL AIR TO ALLOW A FAIR AMOUNT OF SUN OVER NORTHEAST COLORADO TODAY...WHILE THE WESTWARD EXTENT OF THE GOOD MOISTURE MAY BE A BIT MORE THAN PREVIOUSLY EXPECTED. ALWAYS HARD TO SECOND GUESS JUST HOW MUCH MIXING OUT OF THE MOISTURE THERE WILL BE...CERTAINLY WEST OF THE DRY LINE THIS WILL HAPPEN...BUT ON THE NORTH SIDE OF THE LOW THE PLUME OF MOISTURE WRAPPING AROUND WILL NOT MIX AS MUCH. BIGGEST QUESTION IS PROBABLY THE SHARPNESS OF THE LOW/TROUGH FEATURE WHICH IS OFTEN UNDERDONE IN THE MODELS. AT THIS HOUR THE HRRR IS SHOWING A PLUME OF EAST WINDS HOLDING 50 DEGREE DEW POINTS AND CAPES AROUND 2000 J/KG ALONG THE NORTHERN BORDER BACK AS FAR AS WELD COUNTY. HOWEVER IT ALSO SCOURS OUT THE MOISTURE IN AREAS FURTHER SOUTH...DRYING OUT WASHINGTON COUNTY BY MID AFTERNOON BEFORE THE CONVECTION GETS GOING. A NEGATIVE FACTOR MAY BE TOO MUCH SOUTHERLY WIND. THIS MAY HELP DRY THINGS OUT AND PUSH THE BETTER MOISTURE TO THE NORTH...AND MAY ALSO REDUCE THE SHEAR AND ESPECIALLY THE HELICITY IF THE WIND PROFILE WINDS UP BEING PRETTY LINEAR. THERE SHOULD BE A SWEET SPOT WITH THE LOW LEVEL WINDS BACKED TO EASTERLY...MOST LIKELY NEAR OUR NORTHERN BORDER OR JUST INTO NEBRASKA. THIS AREA WOULD HAVE THE BEST THREAT OF SEVERE WEATHER AND A DECENT TORNADO THREAT. WILL GO WITH THIS IDEA AS THE MOST LIKELY SCENARIO...WITH STRONG STORMS DEVELOPING IN THE MOISTURE ALONG THE DRY LINE AND/OR NORTH OF THE LOW/TROUGH WHERE CAPES WILL BE 1500-2000 J/KG...THEN PROPAGATING NORTH WITH THE SEVERE THREAT INCREASING NEAR OUR NORTHERN BORDER. OTHER STORMS WILL FORM ON THE BACK EDGE OF THE DRY SLOT...NEAR THE FRONT RANGE/CHEYENNE RIDGE BUT SHOULD BE WEAKER WITH CAPES OF 500 J/KG NEAR THE MOUNTAINS AND IMPROVING A BIT AS THEY MOVE EAST INTO THE MOISTURE TONGUE. STILL COULD BE SOME SEVERE THREAT HERE AS WELL...MAINLY IN NORTHERN WELD COUNTY. OF COURSE IF THE LOW WINDS UP BEING BETTER DEFINED THERE WOULD BE A MUCH HIGHER THREAT OF SEVERE WEATHER ON THE NORTH AND NORTHEAST SIDE OF THE LOW. RAISED HIGHS A LITTLE EXPECTING MORE SUN...STILL A FEW DEGREES BELOW GUIDANCE AND IF IT IS A LITTLE WARMER THAT WILL HELP AS WELL. TRENDED POPS MORE TOWARD THE IDEA OF A GOOD BREAK IN THE DRY SLOT MUCH OF TODAY...WITH STORMS MOVING IN FROM THE WEST AND DEVELOPING IN THE NORTH AND EAST IN THE LATE AFTERNOON. BEST COVERAGE PROBABLY IN THE EARLY EVENING ON THE PLAINS...BUT INTESITY SHOULD BE LESS THEN. SOME CLOUDS AND WEAK SHOWERS HANG ON OVERNIGHT WITH A LITTLE COOLING ALOFT AND OVERALL INCREASE IN MOISTURE. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 459 AM MDT FRI MAY 15 2015 OVERALL TREND IN THE FORECAST IS THE SAME. THE NEXT SYSTEM WILL IMPACT THE CWA ON SATURDAY. THE BROAD BUT CLOSED UPPER TROUGH WILL STRETCH FROM THE NORTHERN ROCKIES TO THE DESERT SOUTHWEST AT 12Z SATURDAY...WITH A MODERATE TO STRONG SLY FLOW OVER EASTERN COLORADO. WEAK TO MODERATE MID AND UPPER LEVEL QG ASCENT WILL REMAIN OVER NORTHEAST COLORADO THROUGH THE DAY...WITH PLENTY OF MOISTURE IN PLACE. MAIN ISSUE WILL BE WHERE THE SFC LOW SETS UP AND AT THIS TIME IT APPEARS TO BE ALONG THE EASTERN BORDER. IF THIS OCCURS...THEN THE STRONG/SEVERE THUNDERSTORMS WILL LIKELY BE EAST OF COLORADO...BUT CANNOT RULE OUT ONE OR TWO REACHING SEVERE LEVELS ALONG THE BORDER WHERE THE BEST VERTICAL SHEAR WILL BE PRESENT. IN AND AROUND DENVER FORECAST CAPES IN THE AFTERNOON NOT BAD...800-900 J/KG. MOISTURE AOA 700 MB IN THE AFTN...BUT DRIER IN THE LOWER LEVELS. IN THE MOUNTAINS...NO HIGHLIGHTS BUT COULD SEE UP TO 5 INCHES ABOVE 10 KT THROUGH THE DAY SATURDAY. SATURDAY NIGHT INTO SUNDAY...THE QG ASCENT SHIFTS TO THE NORTH AND EAST WITH INCREASING QG DESCENT OVER THE REGION. THE MID LEVEL TROUGH AXIS SLIDES EASTWARD SATURDAY EVENING...WITH SUBSIDENCE IN PLACE AS A SHORT WAVE RIDGE PUSHES INTO THE STATE THROUGH SUNDAY. SOME LINGERING SHOWERS IN THE HIGH COUNTRY WEST OF THE CONTINENTAL DIVIDE...BUT DOWNSLOPE IN AND NEAR THE FRONT RANGE FOOTHILLS SHOULD NEGATE MUCH OF THE PCPN IN THE 03Z-06Z WINDOW. FOR SUNDAY AFTERNOON...SHOWERS AND A FEW STORMS ARE PROGGED TO DEVELOP AS MID LEVEL MOISTURE AND AFTN HEATING WILL OFFSET THE INFLUENCE OF THE RIDGE. SUNDAY NIGHT...A SURFACE HIGH IS PROGGED TO PUSH A COLD FRONT INTO THE FRONT RANGE IN THE EVENING. LINGERING SHOWERS AND ISOLATED THUNDERSTORMS WILL LINGER THROUGH SUNDAY EVENING. NOT MUCH IN THE WAY OF PCPN FM 06Z-18Z MONDAY. THE UPPER RIDGE WILL SHIFT TO THE EAST WITH THE FLOW ALOFT BECOMING SOUTHWESTERLY AHEAD OF THE NEXT DEVELOPING TROUGH. MUCH OF THE SHOWER/TSTM ACTIVITY ON MONDAY AFTN WILL OCCUR IN THE HIGH COUNTRY. MDLS STILL PEG ANOTHER GOOD CHC OF PCPN FOR MUCH OF THE CWA LATE MONDAY NIGHT THROUGH TUESDAY EVENING. A MOIST SOUTHERLY FLOW ALOFT AHEAD OF THIS TROUGH... OVERRUNNING AND STATIONARY FRONTAL BOUNDARY SITTING ALONG THE FRONT RANGE/PALMER DIVIDE. THIS BROAD TROUGH IS PROGGED TO LIFT NORTHWARD TUESDAY NIGHT...BUT NOT ENOUGH TO DRY THE REGION OUT ON WEDNESDAY/THURSDAY. BEST CHC OF SHOWERS/TSTMS THOSE DAYS APPEAR TO BE FROM THE FRONT RANGE EASTWARD WHERE THE BEST MOISTURE WILL BE. OVERALL TEMPERATURES WL REMAIN COOLER THAN NORMAL...COLDEST ON SATURDAY AND THEN TUESDAY/WEDNESDAY OF NEXT WEEK. && .AVIATION...(FOR THE TAFS THROUGH 18Z SATURDAY MORNING) ISSUED AT 1039 AM MDT FRI MAY 15 2015 AS MENTIONED ABOVE...THERE ARE A NUMBER OF BOUNDARIES FLOATING AROUND WHICH WILL PLAY HAVOC WITH THE DIA WIND DIRECTIONS. THERE IS A BOUNDARY WELL SOUTH OF DIA...STILL A FEW HOURS OUT OF BRING SOUTHEASTERLIES TO THE AIRPORT. THERE IS CONVECTION STARTING IN CENTRAL DOUGLAS COUNTY RIGHT WHICH MAY ACCELERATE THE ARRIVAL OF THE SOUTHERLIES OR SOUTHEASTERLIES. WILL LEAVE THE NORTH- NORTHWESTERLIES IN FOR NOW. WILL GO WITH A TEMPO FOR TSRA AFTER 19Z-20Z. NO CEILING ISSUES. && .HYDROLOGY... ISSUED AT 1039 AM MDT FRI MAY 15 2015 RIVER LEVELS ON THE SOUTH PLATTE WILL CONTINUE TO SLOWLY RECEDE WITH THE EXCEPTION OF ITS COURSE THROUGH SEDGWICK. IT IS STILL EXPECTED TO RISE IN SEDGWICK COUNTY INTO MID DAY SATURDAY WITH THE CREST AT JULESBURG FORECAST TO BE BELOW FLOOD STAGE. IT SHOULD START TO RECEDE AT JULESBURG BY SATURDAY AFTERNOON. THE CACHE LA POUDRE RIVER IN WELD COUNTY IS JUST ABOVE FLOOD STAGE AND THIS WILL CONTINUE INTO SATURDAY. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...RJK SHORT TERM...GIMMESTAD LONG TERM...COOPER AVIATION...RJK HYDROLOGY...RJK
Hazardous weather outlook, May 15, 11:14 AM MDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1114 AM MDT FRI MAY 15 2015 COZ030>051-161715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1114 AM MDT FRI MAY 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WERE BEGINNING TO DEVELOP OVER THE MOUNTAINS...FOOTHILLS AND SOUTH PARK LATE THIS MORNING. THERE WERE ISOLATED SHOWERS AND STORMS DEVELOPING ON THE PALMER RIDGE AS WELL. SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING IN NORTHEASTERN COLORADO. THE RISK WILL BE FOR THE NORTHERN HALF OF THE PLAINS...ABOUT FROM THE NORTHERN DENVER METRO AREA EAST-NORTHEASTWARD TO AKRON. THE WIND PATTERN WILL BE FAVORABLE FOR SEVERE THUNDERSTORMS AND TORNADOES IN AREAS NORTH AND NORTHEAST OF THE LOW PRESSURE AREA. THE MAIN THREATS WILL BE LARGE HAIL UP TO GOLF BALL SIZE AND WIND GUSTS TO 70 MPH...BUT THERE IS AN ELEVATED THREAT OF TORNADOES NEAR THE NORTHERN COLORADO BORDER LATER THIS AFTERNOON. ACROSS THE REST OF NORTHERN COLORADO SOUTH WINDS WILL INCREASE ON THE PLAINS...WITH GUSTS TO NEAR 40 MPH. SCATTERED THUNDERSTORMS WILL DEVELOP OVER AND NEAR THE MOUNTAINS. THE MAIN THREAT FROM STORMS ACROSS THE REST OF THE AREA WILL BE GUSTY WINDS AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT SYSTEM WILL MOVE ACROSS COLORADO ON SATURDAY...BRINGING WITH IT A BETTER CHANCE OF PRECIPITATION ACROSS THE REGION. SNOW ACCUMULATION OF 2 TO 5 INCHES WILL BE POSSIBLE IN THE HIGH COUNTRY ABOVE 10 THOUSAND FEET. THE RISK OF SEVERE THUNDERSTORMS WILL LIKELY BE CONTINUE TO AREAS ALONG THE EASTERN BORDER WHERE THE BEST VERTICAL SHEAR WILL BE PRESENT. THE SHOWERS WILL DECREASE SATURDAY NIGHT WITH GUSTY WINDS DEVELOPING FROM THE FRONT RANGE FOOTHILLS EASTWARD. A RIDGE OF HIGH PRESSURE WILL MOVE OVER COLORADO ON SUNDAY...BUT ENOUGH MOISTURE AND INSTABILITY WILL BE AROUND IN THE AFTERNOON FOR A CHANCE OF SHOWERS AND A FEW THUNDERSTORMS. A COLD FRONT WILL MOVE INTO THE FRONT RANGE SUNDAY EVENING WITH A CHANCE OF SHOWERS AND SOME STORMS AT THAT TIME. ON MONDAY...THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS...BUT THE PLAINS WILL STAY RELATIVELY DRY. THE NEXT SYSTEM WILL BRING ANOTHER ROUND OF PRECIPITATION TO MUCH OF NORTH CENTRAL AND NORTHEAST COLORADO LATE MONDAY NIGHT THROUGH TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 1 PM.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 8:11 PM MDT | Special Weather Statement | BOU | Douglas | 34 min |
| May 14, 8:36 PM MDT | Special Weather Statement | BOU | Denver | 24 min |
| May 14, 11:21 PM MDT | Special Weather Statement | BOU | Morgan | 39 min |
| May 15, 1:21 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 27 min |
| May 15, 1:35 PM MDT | Tornado Warning | BOU | Adams | 25 min |
| May 15, 1:47 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 28 min |
| May 15, 1:48 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 27 min |
| May 15, 1:58 PM MDT | Tornado Warning | BOU | Adams, Morgan, Weld | 37 min |
| May 15, 2:10 PM MDT | Tornado Warning | BOU | Weld | 50 min |
| May 15, 2:32 PM MDT | Tornado Warning | BOU | Morgan, Weld | 43 min |
| May 15, 2:47 PM MDT | Tornado Warning | BOU | Weld | 43 min |
| May 15, 5:27 PM MDT | Special Weather Statement | BOU | Morgan | 48 min |
| May 15, 5:46 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Morgan | 29 min |
| May 15, 5:50 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 25 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.